Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 145, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Nov 21, 2007, 5:46 PM CST for Harris County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2007, 5:46 PM CST (23:46 UTC)
- Expired
- Nov 21, 2007, 6:15 PM CST
- In force
- 29 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
County Harris County, TX
The radar
The Houston radar (KHGX), 52 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.8 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1033 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 575 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 21, 3:49 PM CST, 1 hour 57 minutes earlier.
Area forecast discussion, Nov 21, 3:49 PM CST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
349 PM CST WED NOV 21 2007
.DISCUSSION...
PULSE STORMS FLARING UP AHEAD OF THE MAIN BOUNDARY THIS AFTERNOON
WHICH PROMPTED A SEVERE THUNDERSTORM WATCH FOR OUR NORTHEASTERN
COUNTIES THROUGH EARLY EVENING AND A FEW SEVERE THUNDERSTORM
WARNINGS. MAIN BOUNDARY PASSING INTO OUR NORTHERN CWA AT THE TOP
OF THE 21Z HOUR AS NORTHERN WIND SHIFT OCCURRED SHORTLY AFTER 21Z
AT CLL. POSSIBILITY OF SMALL HAIL AND BRIEF GUSTY WINDS TO 40
KNOTS WITH ANY THUNDERSTORM THAT FIRES UP ALONG EITHER THE PRE-
FRONTAL TROF OR MAIN COLD FRONT AS IT QUICKLY TRAVELS SOUTH THIS
EVENING. FRONT EXPECTED TO MAKE ITS WAY QUICKLY TO COAST AROUND
MIDNIGHT AND PICK UP ALREADY MODERATE OFFSHORE WINDS INTO THE STRONG
CATEGORY...THUS PROMPTING MARINE ADVISORIES THROUGH 0Z TOMORROW.
THANKSGIVING DAY WILL BE SIGNIFICANTLY COOLER...FROM RECORD WARMTH
IN THE LOW TO MID 80S AROUND NOON TODAY TO ONLY THE LOW TO MID 50S
FOR MAXIMUM TEMPS TOMORROW. COLD AIR ADVECTION TAKES HOLD UNDER BREEZY
NORTH FLOW THROUGH THE HOLIDAY. COLDEST 850 MB TEMPERATURES SETTLE
IN ACROSS US ON FRIDAY AND SATURDAY...UPPER 20S UP NORTH WITH
NEAR 40 ALONG COAST. THUS...FORECAST IS FOR SIGNIFICANTLY COOLER
CONDITIONS...OR BETWEEN 15 TO 20 DEGREES BELOW NORMAL...AS COLDER
AIR ENTRENCHES ITSELF OVER SE TX.
RAIN CHANCES SIGNIFICANTLY INCREASE FROM CHANCE TO LIKELY LATE
FRI-EARLY SAT THROUGH THE ENTIRE WEEKEND. UPPER LEVEL TROUGH
CARVING DEEP DOWN INTO NORTHERN MEXICO...OR ALONG THE SOUTHERN
SPINE OF THE ROCKIES...ON SATURDAY IS FORECAST WELL BY THE MODEL
ENSEMBLE TO EJECT OUT AS A CLOSED LOW OVER EASTERN TX SUNDAY. THE
DEVELOPMENT OF AN OFFSHORE SURFACE LOW REFLECTION IS EXPECTED TO
SHOOT POPS UP FROM THE SOUTHWEST TO NORTHEAST OVER THE WEEKEND.
MUST MENTION THE MAIN THREAT FROM THIS FEATURE WILL BE THE HEAVY
RAINFALL AND SUBSEQUENT FLOODING PROBLEMS. DEPENDING UPON EVENTUAL
PROGRESSION OF THE WESTERN LOWS MOVEMENT WILL BE THE DIFFERENCE
BETWEEN WIDESPREAD INCH OR TWO IN FAST MOVEMENT...TO OVER 3 INCHES
QPF IF TROF PINCHES OFF A SLOW-MOVING CENTRAL TX CUT-OFF LOW.
TIMING OF VORT MAXES IN ENHANCED MID TO UPPER LEVEL (SOUTH)WESTERLY
FLOW BOTH SATURDAY AND SUNDAY WILL DETERMINE WHEN THE BOUTS OF
HEAVY RAIN AND THUNDERSTORM MOVE ACROSS REGION. HAVE BROAD-BRUSHED
VERY HIGH POPS WITH MENTION OF HEAVY RAIN SOLELY ON SUNDAY...ALTHOUGH
FUTURE SHIFTS MAY EASILY MOVE THAT THREAT BACK INTO SATURDAY.
ALL IN ALL...A HIGHLY ANTICIPATED COOLER AND POSSIBLE HEAVY RAIN
RAIN EVENT THIS WEEKEND COMING INTO SHAPE OVER THIS FIRST OFFICIAL
HOLIDAY WEEKEND.
31
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 43 54 41 52 43 / 40 10 20 20 50
HOUSTON (IAH) 47 55 41 52 44 / 60 10 20 30 60
GALVESTON (GLS) 54 59 48 58 54 / 50 10 30 50 60
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 6 PM CST THURSDAY
FOR THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20
NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
&&
DISCUSSION...31Hazardous weather outlook, Nov 21, 3:56 PM CST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 356 PM CST WED NOV 21 2007 TXZ163-164-176>179-195>200-210>214-226-227-235>238-222200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 356 PM CST WED NOV 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS EVENING AND TONIGHT AN APPROACHING COLD FRONT...AND PRE-FRONTAL BOUNDARY RACING AHEAD OF IT...WILL PRODUCE A LINE OF SHOWERS AND THUNDERSTORMS OVER SOUTHEAST TEXAS THIS EVENING. STRONG INSTABILITY WILL FAVOR THE POSSIBILITY OF A FEW STORMS BECOMING STRONG TO POSSIBLY SEVERE...WITH HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. THE COLD FRONT WILL MOVE THROUGH SOUTHEAST TEXAS AND BE AT THE COAST AROUND MIDNIGHT. .DAY TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MUCH COOLER AND BREEZY CONDITIONS CAN BE EXPECTED THANKSGIVING DAY IN THE WAKE OF TONIGHTS COLD FRONT...WITH THE STRONGEST WINDS NEAR THE COAST AND ACROSS THE GULF WATERS. STRONG WINDS WILL PERSIST OVER THE COASTAL AREAS THROUGH THE WEEKEND AS SURFACE LOW PRESSURE DEVELOPS OVER THE NORTHWEST GULF OF MEXICO. RAINY AND COOL CONDITIONS ARE EXPECTED THIS WEEKEND AS AN UPPER LEVEL LOW APPROACHES FROM THE WEST. DISTURBANCES OUT IN FRONT OF THIS LOW WILL INCREASE THE THREAT FOR STORMS AND LOCALLY HEAVY RAINFALL FROM LATE FRIDAY INTO EARLY SATURDAY. AS THE MAIN LOW MOVES INTO EAST TEXAS...THERE IS A POSSIBILITY OF LINEAR SEVERE THUNDERSTORMS AND MORE WIDESPREAD HEAVY RAINFALL ACROSS MAINLY THE SOUTHERN TWO-THIRDS OF THE COUNTY WARNING AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER THE WEEKEND.
In the hours before
Special weather statement, Nov 21, 4:43 PM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 443 PM CST WED NOV 21 2007 TXZ213-214-212345- HARRIS-CHAMBERS- INCLUDING THE CITIES OF...HOUSTON...PASADENA...KATY...TOMBALL... HUMBLE...WINNIE...MONT BELVIEU...ANAHUAC 443 PM CST WED NOV 21 2007 AT 440 PM...A LINE OF STRONG THUNDERSTORMS WAS MOVING THROUGH SOUTHERN HARRIS COUNTY AT 20 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING PEA SIZE HAIL. BY 540 PM THESE STORMS SHOULD BE NEAR THE NORTHWEST PORTIONS OF GALVESTON BAY AND NEARING MONT BELVIEU. IN ADDITION GUSTY WINDS OF 20 TO 40 MPH MY ACCOMPANY THE STRONGER STORMS. IF THESE STORMS SHOULD STRENGTHEN A WARNING MAY BE NEEDED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 1:44 PM CST | Severe Thunderstorm Warning | HGX | Polk, Trinity | 27 min |
| Nov 21, 3:37 PM CST | Severe Thunderstorm Warning | HGX | Brazos, Grimes | 29 min |
| Nov 21, 4:26 PM CST | Severe Thunderstorm Warning | HGX | Liberty | 34 min |
| Nov 21, 4:53 PM CST | Severe Thunderstorm Warning | HGX | Grimes, Montgomery | 14 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.